MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN STRAIGHT BC; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN STRAIGHT BC; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 386807
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that cathena 24gx0.75in straight bc safety mechanism would not cover the needle.The following information was provided by the initial reporter: this occurred during demonstration.After catheter placement, the hcp retracted the needle but the white component for the safety mechanism stopped halfway and the needle was not retracted completely.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or samples were received by our quality team for evaluation.Therefore the team is unable to confirm the customer experience.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.However based on complaints received from other customers, there may have been a dent on the cannula which may have resulted in the safety mechanism device failure.Based on the cannula dent location, the possible contact pont occured at the pick and place station.A simulation was performed and the team was unable to simulate the defect to get the major dent on the cannula as seen in the returned sample.However, it is suspected that the dent on the cannula could be due to a misalignment at the pick and place gripper.A digital angle meter has been implemented at the pick and place station to check the gripper alignment after setup.H3 other text : see h10.

Brand Name
CATHENA 24GX0.75IN STRAIGHT BC
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11312002
Report Number8041187-2021-00085
Device Sequence Number3711558
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number386807
Device Catalogue Number386807
Device Lot Number9165819
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1